MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4251128-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief inquiry description: while placing the catheter, the iv needle was partially pulled back and then reinserted.Needle appears separated/ split from the catheter itself.Detailed inquiry description: product code: 4251128-02 expiration date: 1/1/30 lot number: 25a04g8952.Patient was involved but customer has not gotten back with patient information to file.Description of the patient event: iv placed, minimal flash seen in chamber, attempted to continue placement, client complained of pain, iv removed, catheter seen split (appeared to be intact otherwise/no pieces missing).
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number 400711195.One (1) photo was submitted to the manufacturer for evaluation.Through visual examination of the photo, the capillary of the sample was observed to be pierced by the cannula (needle).Blood was observed on the capillary, meaning the capillary had been used.This indicates that the product did not pierce during the manufacturing process or else it could not be used by the user.No needle breakage was observed.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.This product line is assembled on automatic assembly machines equipped with 100% vision inspection system and test stations.Along the machines, there is 100% inspection on the condition of the catheter tip.Parts found out of the inspection criteria will be detected and be rejected by machine automatically.The process cards shows no abnormalities for the complaint batch.Based on the investigation, the reinsertion occurred during production application.This defect is not due toa manufacturing process issue.The complaint is considered not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY® 3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key22125746
Report Number9610825-2025-00314
Device Sequence Number21002346
Product Code FOZ
UDI-Device Identifier04046964014017
UDI-Public(01)04046964014017(17)300101(10)25A04G8952
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251128-02
Device Lot Number25A04G8952
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight84 KG